Cardiac effects of diphenylhydantoin (Dilantin) in man

Donald S. Mierzwiak, William Shapiro, Michael C. McNalley, Jere H. Mitchell

Research output: Contribution to journalArticle

4 Scopus citations

Abstract

The effect of Dilantin (diphenylhydantoin sodium) on right ventricular function was evaluated in 5 patients undergoing diagnostic cardiac catheterization. A transient negative inotropic effect on the right ventricle and an apparently induced conduction disturbance were seen following administration of Dilantin. Nausea, vomiting and hypotension were also associated with the administration of Dilantin. These findings emphasize the need for more information in order to properly utilize Dilantin as an antiarrhythmic agent.

Original languageEnglish (US)
Pages (from-to)20-22
Number of pages3
JournalThe American Journal of Cardiology
Volume21
Issue number1
Publication statusPublished - Jan 1968

    Fingerprint

ASJC Scopus subject areas

  • Cardiology and Cardiovascular Medicine

Cite this

Mierzwiak, D. S., Shapiro, W., McNalley, M. C., & Mitchell, J. H. (1968). Cardiac effects of diphenylhydantoin (Dilantin) in man. The American Journal of Cardiology, 21(1), 20-22.